How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Phil, MD Your Own Question
Dr. Phil, MD
Dr. Phil, MD, Board Certified Physician
Category: Medical
Satisfied Customers: 57016
Experience:  GP in the United States
55099014
Type Your Medical Question Here...
Dr. Phil, MD is online now

I had IPL to remove a few sun spots or so I thought they

Resolved Question:

I had IPL to remove a few brown sun spots or so I thought they were. However, I have been left with more brown patches 2 months later and a rectangular patch from where the heat setting was too much - I told her it was very uncomfortable and to reduce the setting. My skin is worse now. She prescribed kojic acid but this made the spot worse and red so I stopped.I have been to see another dermatologist and he said it has brought on melasma and will be prescribing Klingman's cream together with a glycolic acid wash before applying the cream. I am worried about using this as I have heard Klingman's cream thins the skin. I have very sensitive skin and the dermatologist said this was the least harsh of the options and to use it only on the brown patches (near my eye and top of the cheek). I have also discovered that I have hyperthyroid. I am feeling very low/depressed about this and just want the patches to fade. I use SPF50 all the time (Ultrasun). Please let me know your thoughts. Thank you.
Submitted: 1 month ago.
Category: Medical
Expert:  Dr. Phil, MD replied 1 month ago.

Hello. I'm Dr. Phil, licensed and practicing internist. Excellent service is my goal.

Expert:  Dr. Phil, MD replied 1 month ago.

Do you have a picture?

Customer: replied 1 month ago.
Attached from first day, scabbing, to current. Did not have these before. It’s been 9 weeks now and I am worried about these ever going away. Have no confidence in the first dermatologist who did this and gave kojic acid cream. Now says to use Obagi Melamix. Second dermatologist says it’s brought on melasna and to use Klingman’s cream. Thank you.
Expert:  Dr. Phil, MD replied 1 month ago.

I agree with your dermatologist

the Klingman's cream will help

this will take some time

you have to be patient

Customer: replied 1 month ago.
What does Klingmans actually do? If the damage is dermal then it wont help?
Expert:  Dr. Phil, MD replied 1 month ago.

No it will still help

it does 3 things

1)lightens skin

2)reduces inflammation

3)reduces keratinization of skin

let me know if you have other questions.

if done for now, please leave a 5 star rating above the chat box so I can get credit for helping you today

we only get credit for helping clients after positive feedback

you can always reach me with "a question for Dr. Phil" in the medicine, cardiology or pharmacy categories if you have any other questions

here is my website if you need to reach me again:

http://www.justanswer.com/medical/expert-irondoc/

Customer: replied 1 month ago.
Ok will do. But please can you tell me what Keretinization means in this case? Thank you.
Expert:  Dr. Phil, MD replied 1 month ago.

This is like when the skin grows layer by layer from the inside

it causes thickening of skin

Dr. Phil, MD and other Medical Specialists are ready to help you